MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0381
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The facility did not retain the subject glidescope bflex 5.8 single-use bronchoscope following the reported event and therefore was not available to be returned to verathon for evaluation.Since the device was not returned to verathon for evaluation, the cause could not be determined.Photo evidence provided by the facility shows the tip of the bronchoscope was damaged and missing the camera/tip.Upon following up with the facility for additional information as part of verathon's investigation of the reported event, the facility was unable to confirm the manufacturer and model of the et tube used with the bronchoscope during the procedure.However, they reported that the user experienced difficulty passing the bronchoscope through the et tube due to a bronchial block in place.Review of production records for the glidescope bflex 5.8 single-use bronchscope, lot number "fw223400", did not identify any anomalies.Review of complaint history for the reported lot did not identify any other complaints reported to verathon.Trending analysis for the glidescope bflex 5.8 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Corrective action is currently not required at this time.Verathon will continue to monitor for any ongoing trends.
 
Event or Problem Description
A user facility reported via medwatch report number (b)(4).That during a bronchoscopy done at the bedside by an intesivist in the intensive care unit (icu), the tip of the glidescope bflex 5.8 single-use bronchoscope being used broke off inside the patient.Upon following up with the facility regarding the reported event, the facility reported that the tip broke when being retracted from the et tube.It was reported that the user experienced difficulty passing the bronchoscope through the et tube due to a bronchial block in place.The manufacturer and model of the et tube was not provided.The detached tip was successfully removed by a pulmonologist.No further medical treatment or hospitalization was required for the patient due to the reported bronchoscope tip separation; however, due to the patient already being in a critical condition, they were on extracorporeal membrane oxygenation (ecmo).

Brand Name
GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key17730350
Report Number9615393-2023-00170
Device Sequence Number6164499
Product Code EOQ
UDI-Device Identifier10879123006407
UDI-Public011087912300640710FW22340017230819
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number0570-0381
Device Catalogue Number0570-0397
Device Lot NumberFW223400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight75 KG